Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 46, NWS Green Bay, WI

June 27, 2016

NWS Green Bay, WI issued this small craft advisory at Jun 27, 2016, 10:23 AM CDT. It took effect at Jun 27, 2016, 1:00 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2016, 10:23 AM CDT (15:23 UTC)
In effect from
Jun 27, 2016, 1:00 PM CDT
Expired
Jun 28, 2016, 3:59 PM CDT
In force
27 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

316 
WHUS73 KGRB 271523
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 AM CDT MON JUN 27 2016

...GUSTY NORTH WINDS TO DEVELOP THIS AFTERNOON INTO TUESDAY...

.THE PASSAGE OF A COLD FRONT WILL BRING GUSTY NORTH WINDS DOWN THE
LAKE AND BAY THIS AFTERNOON. THESE PERSISTENT NORTH WINDS ARE
EXPECTED TO CONTINUE INTO TUESDAY AND SHOULD BRING WAVES TO SMALL
CRAFT ADVISORY LEVELS.

LMZ521-522-541>543-272330-
/O.NEW.KGRB.SC.Y.0046.160627T1800Z-160629T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1023 AM CDT MON JUN 27 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT TUESDAY. 

* WINDS...WINDS BECOMING NORTH AND INCREASING TO 15 TO 25 KNOTS.

* WAVES...WAVES INCREASING TO 2 TO 4 FEET THIS AFTERNOON AND
  TONIGHT...WITH WAVES INCREASING TO 3 TO 5 FEET TUESDAY ON LAKE
  MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AK
5 follow-up statements
720 
WHUS73 KGRB 272038
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CDT MON JUN 27 2016

...GUSTY NORTH WINDS TO DEVELOP THIS EVENING INTO TUESDAY...

.THE PASSAGE OF A COLD FRONT WILL BRING GUSTY NORTH WINDS DOWN
THE LAKE AND BAY THIS EVENING INTO TUESDAY. THESE PERSISTENT
NORTH WINDS ARE EXPECTED TO CONTINUE INTO TUESDAY AND SHOULD BRING
WAVES TO SMALL CRAFT ADVISORY LEVELS...MAINLY TOWARD THE OPEN
WATERS OF LAKE MICHIGAN.

LMZ521-522-280445-
/O.EXT.KGRB.SC.Y.0046.000000T0000Z-160628T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
338 PM CDT MON JUN 27 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT TUESDAY...

* WINDS...BECOMING NORTH AND INCREASING TO 10 TO 20 KNOTS WITH
  GUSTS TO 25 KNOTS THIS EVENING.

* WAVES...INCREASING TO 2 TO 4 FEET THIS AFTERNOON INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-280445-
/O.CON.KGRB.SC.Y.0046.000000T0000Z-160629T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
338 PM CDT MON JUN 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
TUESDAY...

* WINDS...BECOMING NORTH AND INCREASING TO 15 TO 25 KNOTS THIS
  EVENING.

* WAVES...INCREASING TO 2 TO 4 FEET THIS AFTERNOON INTO
  TONIGHT...WITH 5 FOOT WAVES POSSIBLE TOWARD THE OPEN WATERS OF
  LAKE MICHIGAN SOUTH OF KEWAUNEE TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
911 
WHUS73 KGRB 280153
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
853 PM CDT MON JUN 27 2016

...GUSTY NORTH WINDS INTO TUESDAY...

.THE PASSAGE OF A COLD FRONT WILL BRING GUSTY NORTH WINDS DOWN
THE LAKE AND BAY THIS EVENING INTO TUESDAY. THESE PERSISTENT
NORTH WINDS ARE EXPECTED TO BRING WAVES TO SMALL CRAFT ADVISORY
LEVELS...MAINLY TOWARD THE OPEN WATERS OF LAKE MICHIGAN.

LMZ521-522-281000-
/O.CON.KGRB.SC.Y.0046.000000T0000Z-160628T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
853 PM CDT MON JUN 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

* WINDS...NORTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH
  TUESDAY MORNING.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-281000-
/O.CON.KGRB.SC.Y.0046.000000T0000Z-160629T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
853 PM CDT MON JUN 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
TUESDAY...

* WINDS...NORTH 15 TO 25 KNOTS THROUGH TUESDAY...VEERING NORTHEAST
  10 TO 15 KNOTS TUESDAY AFTERNOON.

* WAVES...2 TO 4 FEET...WITH 5 FOOT WAVES POSSIBLE TOWARD THE
  OPEN WATERS OF LAKE MICHIGAN SOUTH OF KEWAUNEE TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
757 
WHUS73 KGRB 280913
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
413 AM CDT TUE JUN 28 2016

...GUSTY NORTH WINDS THIS MORNING...

.THE PASSAGE OF A COLD FRONT WILL BRING GUSTY NORTH WINDS DOWN
THE LAKE AND BAY FOR TODAY. THESE PERSISTENT NORTH WINDS ARE
EXPECTED TO BRING WAVES TO SMALL CRAFT ADVISORY LEVELS...MAINLY
TOWARD THE OPEN WATERS OF LAKE MICHIGAN.

LMZ521-522-281500-
/O.CON.KGRB.SC.Y.0046.000000T0000Z-160628T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
413 AM CDT TUE JUN 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS...NORTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH THIS
  MORNING.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-281715-
/O.CON.KGRB.SC.Y.0046.000000T0000Z-160629T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
413 AM CDT TUE JUN 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...NORTH 15 TO 25 KNOTS...VEERING NORTHEAST 10 TO 15 KNOTS
  DURING THE AFTERNOON.

* WAVES...2 TO 4 FEET...WITH 5 FOOT WAVES POSSIBLE TOWARD THE OPEN
  WATERS OF LAKE MICHIGAN SOUTH OF KEWAUNEE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
527 
WHUS73 KGRB 281456
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
956 AM CDT TUE JUN 28 2016

...GUSTY NORTH WINDS TO PERSIST ALONG THE LAKE THIS AFTERNOON...

.GUSTY NORTH WINDS WILL CONTINUE DOWN THE LAKE THIS AFTERNOON.
THESE PERSISTENT NORTH WINDS ARE EXPECTED TO BRING WAVES TO SMALL
CRAFT ADVISORY LEVELS...MAINLY TOWARD THE OPEN WATERS OF LAKE
MICHIGAN.

LMZ521-522-281600-
/O.EXP.KGRB.SC.Y.0046.000000T0000Z-160628T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
956 AM CDT TUE JUN 28 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE APPROACH OF AN AREA OF HIGH PRESSURE WILL GRADUALLY ALLOW
WINDS TO DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS OVER THE BAY
OF GREEN BAY THIS AFTERNOON. NORTH WINDS OF 10 TO 15 KNOTS WITH
WAVES OF 1 TO 3 FEET ARE EXPECTED.

$$

LMZ541>543-282300-
/O.CON.KGRB.SC.Y.0046.000000T0000Z-160629T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
956 AM CDT TUE JUN 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...NORTH 15 TO 25 KNOTS...VEERING NORTHEAST 10 TO 15 
  KNOTS DURING THE AFTERNOON. 

* WAVES...2 TO 4 FEET...WITH 5 FOOT WAVES POSSIBLE TOWARD THE 
  OPEN WATERS OF LAKE MICHIGAN SOUTH OF KEWAUNEE THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AK
942 
WHUS73 KGRB 282059
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
359 PM CDT TUE JUN 28 2016

...WINDS AND WAVES HAVE SUBSIDED...

LMZ541>543-282200-
/O.CAN.KGRB.SC.Y.0046.000000T0000Z-160629T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
359 PM CDT TUE JUN 28 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE SUBSIDED ON LAKE MICHIGAN. THEREFORE...THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 5:41 AM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 27, 5:41 AM CDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
541 AM CDT MON JUN 27 2016

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 321 AM CDT Mon Jun 27 2016

Early this morning mid level clouds were brushing over far
northern wisconsin. Weak radar returns were noted over northeast
Minnesota and Upper Michigan with a few locations reporting a
light shower or sprinkle. A cold front was dropping south over
the area early this morning with winds shifting southwest to
northwest during passage.

The primary weather feature through tuesday centers on a mid
level short wave trough with a reinforcing surface cool front or
trough dropping south over the area today through early Tuesday
morning. Surface winds will turn more north during passage.

Greatest height falls occur toward mid day so anticipate clouds
to make the greatest push south late morning over the north and
then the rest of the region this afternoon and evening. Steep low
level lapse rates develop with mid level cold air advection.
Height 700 temps are progged to fall to near 0 C over far
northeast wisconsin this evening. Also progs in good agreement
with a lfq upper jet passing parts of eastern wisconsin this
afternoon. Model data also suggest surface dewpoints may hang
around the mid 50s over northeast wisconsin though late this
afternoon. With the mention dynamics, an isolated thunderstorm
possible over Northeast Wisconsin late afternoon and evening in
addition to the isolated to scattered showers..especially a few
more breaks in the cloud cover occur. Will brief next crew on this
potential. Ground Truth observations to the north with this
trough were reporting isolated to scattered showers. Will continue
this small mention of showers into the evening over eastern
wisconsin.

This trough begins to depart to the southeast late tonight as
high pressure builds into the region from the west. Clouds may
begin to clear overnight over Central and North Central Wisconsin
and then diminish toward morning over Eastern Wisconsin.

High pressure to settle into the region Tuesday with cooler and
less humid conditions.

.LONG TERM...Tuesday Night Through Sunday
Issued at 321 AM CDT Mon Jun 27 2016

Generally quiet weather should prevail through the weekend. The
main concern during this part of the forecast is with a system
that is expected to impact the area thursday into thursday night.

Surface high pressure over the region on Tuesday night should
result in light winds and few clouds, leading to cooler than
normal low temperatures. Return flow will bring highs in the mid
to upper 70s to most locations on Wednesday. Chances for rain
increase starting Wednesday afternoon as a mid level short wave
and surface cold front approach from the north, but there is only
a slight chance for showers Wednesday afternoon and evening.

Showers and some thunderstorms are likely by Thursday as the front
and stronger upper dynamics move into Wisconsin. There remains a
chance for showers and storms Thursday night. Still too early to
tell whether there is much chance for severe weather with the
storms. Another surface high then moves in, keeping the forecast
area dry Friday through Sunday. Temperatures will be cooler than
normal on Friday but warm to near normal highs again for the
weekend.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 541 AM CDT Mon Jun 27 2016

A cold front will continue to drop southward over the state this
morning. Winds shifting to the northwest will mark the frontal
passage and then will turn gusty at times today. A short wave
trough will drop into the area today into tonight as well.
Increasing mvfr or lower end vfr clouds will sweep south over the
area today along with isolated to scattered showers with the short
wave trough. As the short wave trough drifts southeast of the
area late tonight, high pressure building into western Wisconsin
will create vfr conditions from west to east.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......MG
AVIATION.......TDH
Hazardous weather outlook, Jun 27, 5:47 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
547 AM CDT MON JUN 27 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
547 AM CDT MON JUN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT,
BUT IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS. BE
SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-281100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
547 AM CDT MON JUN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES MAY APPROACH LEVELS HAZARDOUS TO SMALL CRAFT LATE
TONIGHT INTO TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT.

TDH/MG

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.